I’m going to try to link some ideas to generate some more questions, and/or plausabilities.
Robert, your experience of an AF episode in relation to sudden increased dose of an Angiotensin Converting Enzyme (ACE) inhibitor medication, made me think of a comment I made higher in the thread in discussions with @CFLBob.
We were surmising about the causes of the changes in electrolyte balance in pursuing a ketogenic way of eating. Bob mentioned the metabolism of glycogen stores leading to more body fluid loss, which in turn leads to electrolyte loss. Whereas I was thinking it had something to do with the effects of lowered insulin on the renin-angiotensin-aldosterone hormone system that helps regulate thirst and hydration. We’ve both probably got parts of the whole answer.
The angioteninogen part, from your Lisinopril experience/experiment, links into the renin-angiotensin-aldosterone thinking. I’m pretty sure Dr. Steve Phinney explains it more completely in his book, “The Art and Science of Low Carb Living”…
Anyhow, the point I wanted to get to is that there may be the possibility that ketogenic eaters may react and respond differently to medications for main stream (cardiac) patients due to physiological adaptations when in ketogenisis that may change basic physiology, such as electrolyte balance, from the considered norm. So we need to be careful with medication doses and ask our doctors about interactions with medications and a ketogenic metabolic state.